Alert archive / Louisiana / Flood Watches in 2021
Flood Watch 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flood watch at Jun 21, 2021, 7:56 PM CDT for 6 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 6 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 21, 2021, 8:02 PM CDT
- In force
- 6 min
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WGUS64 KLIX 220056 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New Orleans LA 756 PM CDT Mon Jun 21 2021 LAZ056>061-063>070-072-075>078-MSZ077-080>082-221000- /O.NEW.KLIX.FA.A.0001.210622T0056Z-210623T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-Jackson- Including the cities of Cocodrie, Venice, Gulfport, Lutcher, Convent, Ocean Springs, Robert, Chalmette, Empire, Larose, Galliano, Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, East New Orleans, Gramercy, Bayou Cane, Hammond, Metairie, Pierre Part, Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, Diamondhead, Ponchatoula, Raceland, Gautier, Crossroads, Slidell, Waveland, St. Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, Covington, New Orleans, Montegut, Violet, and Dulac 756 PM CDT Mon Jun 21 2021 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in New Orleans has issued a * Flood Watch for portions of southeast Louisiana and Mississippi, including the following areas and parishes, in southeast Louisiana, Assumption, Eastern Orleans, Lower Jefferson, Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower Terrebonne, Northwest St. Tammany, Southeast St. Tammany, Southern Tangipahoa, St. Charles, St. James, St. John The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne and Western Orleans. In Mississippi, Hancock, Harrison, Jackson and Pearl River. * Through Tuesday evening. * With saturated soils from recent rain, any additional thunderstorms with efficient rainfall rates could lead to flash flooding. * High rainfall rates could overwhelm drainage capacity leading to ponding of water in low lying and poor drainage areas. Flash flooding could occur in areas where the heaviest rain falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain weather aware and be prepared to take action should Flash Flood Warnings be issued. Remember, never drive through flooded roadways as the water may be too deep for safe passage. && $$ DM
1 follow-up statement
105 WGUS64 KLIX 220102 FFALIX Flood Watch National Weather Service New Orleans LA 802 PM CDT Mon Jun 21 2021 LAZ056>061-063>070-072-075>078-MSZ077-080>082-220215- /O.CAN.KLIX.FA.A.0001.000000T0000Z-210623T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Assumption-St. James-St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-Jackson- Including the cities of Cocodrie, Venice, Gulfport, Lutcher, Convent, Ocean Springs, Robert, Chalmette, Empire, Larose, Galliano, Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, East New Orleans, Gramercy, Bayou Cane, Hammond, Metairie, Pierre Part, Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, Diamondhead, Ponchatoula, Raceland, Gautier, Crossroads, Slidell, Waveland, St. Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, Covington, New Orleans, Montegut, Violet, and Dulac 802 PM CDT Mon Jun 21 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of southeast Louisiana and Mississippi has been cancelled. The flood watch is being replaced by a flash flood watch which will be issued shortly. $$ DM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flood watch went out at Jun 21, 3:53 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 3:53 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 353 PM CDT Mon Jun 21 2021 .SHORT TERM... Tonight through Thursday... Tonight into Tuesday morning, a frontal system is expected to move through our area, increasing rain chances. Southerly surface winds will help to enhance the lifting and moisture advection into the area. Upper level divergence will help to enhance buoyancy and help with efficiency. PW values will remain above the 75th percentile for the SPC sounding climatology for the next few days. These storms will have the potential for locally heavy rainfall overnight, especially in the vulnerable areas. Lightning will also be a concern overnight as well. Tuesday through Thursday, the frontal boundary will linger over the area. Wednesday and Thursday, the boundary refires convection, mainly during the afternoon hours. Southerly surface winds will help to enhance lifting and moisture advection over the area Tuesday through Thursday. PW values will remain over the 75th percentile for the next few days. Heavy rainfall inside of thunderstorm development will be a concern with this frontal system moving through, particularly Tuesday. Lightning will also be a concern as well. MSW .LONG TERM... Friday through Monday... Friday through Monday, more of a normal summertime pattern will begin to dominate the area. Rain chances will be enhanced, mainly during the afternoon hours. Southerly surface winds will help to enhance moisture advection in the atmosphere. PW values will remain high through this time period. Scattered thunderstorms and showers will be possible daily during the peak daytime heating hours. Lightning will be a concern inside thunderstorm development as well. MSW && .AVIATION... VFR conditions prevail at all area airports. Some vicinity showers will be possible through the afternoon hours. Temporary periods of showers and storms will be possible at all area airports which will cause lower visibilities and ceilings, and TEMPO groups are in place during the best timing for these showers and storms. Overnight tonight through the end of the forecast period, MVFR conditions will be possible due to low ceilings and vicinity showers. MCB may get to IFR conditions around daybreak tomorrow briefing due to fog and vicinity showers before returning to MVFR conditions for the end of the forecast period. MSW && .MARINE... Tonight through Friday, winds will be southerly and moderate (<15 knots). Friday afternoon through Monday, winds will be easterly to southeasterly and moderate (<15 knots). Wave heights will correspond to the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 71 83 70 89 / 80 80 20 50 BTR 73 86 73 90 / 80 90 30 60 ASD 73 86 72 89 / 80 80 40 70 MSY 76 87 76 89 / 80 80 40 70 GPT 74 85 74 87 / 90 80 40 70 PQL 72 84 72 87 / 90 90 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 21, 6:32 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
632 PM CDT Mon Jun 21 2021
MSZ081-082-220030-
Jackson-Harrison-
632 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON AND
JACKSON COUNTIES...
At 630 PM CDT, radar indicated two areas of strong thunderstorms
moving through Harrison and Jackson Counties. Movement was
east-northeast at 30 mph.
Winds in excess of 40 mph and heavy rainfall are possible with these
storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa,
Gautier, D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates and Hickory Hills.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 38 and 75.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is also occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3037 8842 3037 8879 3038 8880 3038 8878
3043 8885 3043 8899 3042 8901 3041 8888
3039 8887 3038 8906 3053 8903 3068 8903
3067 8889 3073 8888 3074 8841
TIME...MOT...LOC 2330Z 238DEG 26KT 3078 8873 3063 8871 3052 8878 3038
8893
95/DMLocal storm report, Jun 21, 6:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD 1 WNW SLIDELL 30.29N 89.80W
06/21/2021 ST. TAMMANY LA PUBLIC
4-6 IN OF STANDING WATER ON THE BACK PATIO.
&&
KOLocal storm report, Jun 21, 6:42 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD SLIDELL 30.28N 89.78W
06/21/2021 ST. TAMMANY LA PUBLIC
SCATTERED REPORTS OF STREETS FLOODING.
&&
KOLocal storm report, Jun 21, 7:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NE HARAHAN 29.96N 90.18W
06/21/2021 JEFFERSON LA PUBLIC
ROADS FLOODED.
&&
KOLocal storm report, Jun 21, 7:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 NW NEW ORLEANS 29.99N 90.11W
06/21/2021 ORLEANS LA PUBLIC
CANAL BLVD. UNDERPASS FLOODED.
&&
KOLocal storm report, Jun 21, 7:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 ESE METAIRIE 29.99N 90.14W
06/21/2021 JEFFERSON LA PUBLIC
ESTIMATED 6-8 IN OF WATER OVER THE ROAD
WAYS.
&&
KOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM CDT | Flash Flood Watch | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 23 hr |
| Jun 21, 8:18 PM CDT | Special Weather Statement | LIX | Orleans | 27 min |
| Jun 21, 8:19 PM CDT | Special Marine Warning | LIX | 41 min | |
| Jun 21, 8:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 21, 8:36 PM CDT | Special Weather Statement | LIX | West Feliciana | 54 min |
| Jun 21, 9:01 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 29 min |
| Jun 21, 9:31 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 44 min |
| Jun 21, 9:49 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 21, 10:11 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 34 min |
| Jun 21, 10:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 22, 5:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 22, 6:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 22, 8:10 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 22, 12:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Jun 22, 4:02 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 28 min |
| Jun 22, 4:54 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 111 min |
| Jun 21, 8:48 PM CDT | Special Weather Statement | LIX | Hancock | 42 min |
| Jun 21, 9:33 PM CDT | Special Weather Statement | LIX | Harrison | 42 min |
| Jun 21, 9:44 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 2 hr |
| Jun 21, 10:09 PM CDT | Special Weather Statement | LIX | Jackson | 36 min |
| Jun 21, 10:27 PM CDT | Flash Flood Warning | LIX | Jackson | 93 min |
| Jun 22, 6:00 AM CDT | River Flood Warning | LIX | Harrison | 69 hr |
| Jun 22, 6:02 AM CDT | River Flood Warning | LIX | Harrison | 47 hr |
| Jun 22, 9:39 AM CDT | River Flood Warning | LIX | Jackson | 4 days |
| Jun 22, 5:10 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| Jun 22, 6:14 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 108 min |
| Jun 22, 6:32 PM CDT | Special Weather Statement | LIX | Harrison | 28 min |
Nearby
Flood Watches in Louisiana, 2021Flood Watches in Mississippi, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.